Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 25, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Mar 19, 2021, 2:53 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2021, 2:53 PM EDT (18:53 UTC)
- Expired
- Mar 20, 2021, 1:45 AM EDT
- In force
- 11 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
315 WHUS71 KCAR 191853 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 253 PM EDT Fri Mar 19 2021 ANZ050>052-200300- /O.CAN.KCAR.GL.W.0015.000000T0000Z-210320T0000Z/ /O.NEW.KCAR.SC.Y.0025.210319T1853Z-210320T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 253 PM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with a few gusts up to 35 kt and seas 4 to 7 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AS
2 follow-up statements
731 WHUS71 KCAR 200213 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1013 PM EDT Fri Mar 19 2021 ANZ050>052-200600- /O.CON.KCAR.SC.Y.0025.000000T0000Z-210320T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1013 PM EDT Fri Mar 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... * WHAT...North winds 15 to 25 kt with a few gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
291 WHUS71 KCAR 200545 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 145 AM EDT Sat Mar 20 2021 ANZ050>052-200645- /O.CAN.KCAR.SC.Y.0025.000000T0000Z-210320T0600Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 145 AM EDT Sat Mar 20 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have fallen below Small Craft Advisory levels. Winds will be shifting to the west at 10-20kts. Seas are subsiding to between 2 and 4 feet this morning. $$ Sinko
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 19, 12:24 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 19, 12:24 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1224 PM EDT Fri Mar 19 2021 .SYNOPSIS... High pressure to the west of the region will build toward the area this weekend. The high will settle just south of Maine on Monday and Tuesday of next week. && .NEAR TERM /THROUGH TONIGHT/... 12:25 PM Update: Clear skies persist across our forecast area, as seen on satellite. Winds remain gusty as well. The previous forecast remains on track, with only minor adjustments made to temperatures and sky grids based on current observations. Previous discussion: A broad surface ridge extends from western Quebec to the central Plains early this morning. The ridge slowly moves south and east and by 12Z Saturday will cover the Midwest east into western New England. A very weak and moisture starved disturbance will approach from the northwest later tonight with perhaps some high clouds. Dry and cold today with a gusty northwest wind. It will very likely be the coldest day the remainder of the winter 2020-2021 season. Highs will range from the low to mid 20s in the Saint John Valley and closer to freezing in Bangor and along the coast. Did tweak up the high temps a couple of degrees in the north as the air mass aloft from 925-850H already starts moderating by late this morning and there will be a good deal of strong mid March sun. Wind chills will remain below zero in most spots north of the Baxter State Park this morning. Any early morning clouds along the coast will give way to sunshine with a sunny day expected across the remainder of the FA. Clear and cold tonight with some late night high clouds possible north. Lows will be in the single digits north and teens south. A few of the normal cold spots in the broad NW valley could drop a bit below zero as a strong low level inversion forms ahead of a big warm (more on that below). && .SHORT TERM /SATURDAY THROUGH SUNDAY/... Saturday starts out with some clouds across the north as an increased 850-500mb RH layer is in place on the northwest flow aloft. South & east of the Longfellow Mtns we can expect gorgeous sunshine in the Bangor region to the Downeast coast. These clouds across the north will dry up late afternoon with the ridge axis pushing closer towards us. Temps rebound quickly to end up 5-10 degrees above average. Highs will be in the mid to upper 40s from Dover Foxcroft to Bangor to Interior Downeast. Along the coast we can expect slightly cooler temps given the colder Gulf of Maine waters from a sea breeze. Across the North generally low to mid 40s. Mid & Upper level RH values dry up very quickly into Sat night with temps falling back into the 20s areawide. By Sunday morning surface high pressure anchors itself over Southern New England coastline with decent 500mb ridging on top of a escaping upper low to the south. 850-500mb RH values drop below 25 percent which gives us a very sunny day and with 925-850mb temps well above zero C we can expect surface temps in the 50s. Mid to Upper 50s for Interior Downeast to Bangor into the Northern Highlands. Cooler at the coast due to the daily sea breeze with upper 40s to low 50s and also low 50s across northern zones. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Sun night GFS model suggesting some weakness in the ridging at 500mb with perhaps a weak open wave passing to our south. This may increase some cloud cover towards Mon AM but not entirely confident in this so opted to throw that out. Temps Sun Night will fall back below freezing which continues our decent trend of good maple sap production from the trees. Mon will be a mainly sunny day with high pressure in place and light S-Sw winds. It will be a pretty dry day with RH values falling into the 30-40% range from Bangor northward. Along the Downeast coast expect the sea breeze to influence temps & dew points. Highs will range in the mid to upper 50s almost all locations except along the Downeast coast where highs will be upper 40s to low 50s. Fire weather may become a concern in locations where there is no snowpack and relatively dry RH values. Now, thankfully winds wont be entirely strong but S winds will be between 10 and 15mph at times. (See Fire Wx Section below) Mon Night into Tue is interesting with the 00z Euro bringing a coastal low up into southern New England and then out south of the Gulf of Maine. GFS ops runs showing same low but a much stronger sfc high pressure shunting it out to sea. Since, the Euro ops run seems to be an outlier based on both models members opted to keep the area dry. The weak open 500mb shortwave will pass over the Gulf of Maine which may advect a little moisture into the area so expect a partly cloudy Mon night into Tue. Highs Tuesday once again in the mid to upper 50s except along the Downeast coast due to the sea breeze. Wed a storm system will be tracking into the Northern Great Lakes with a warm or occluded front lifting into western New England. High pressure will be departing into the maritimes which will shift the winds to a E-SE direction increasing moisture aloft so expect more cloud cover. Temps will remain well above average in the upper 40s to mid 50s. Beyond into next weekend looks to be unsettled with multiple weather systems possibly affecting the area. && .AVIATION /16Z FRIDAY THROUGH TUESDAY/... NEAR TERM: VFR with clear skies across the forecast area. NW wind 10 to 20 knots with gusts to 25 knots today will begin to ease toward sunset. The wind will back into the west and diminish to around 5 knots tonight. SHORT TERM: VFR through the entire period. Sat W winds 10-15kts. Sun SW winds 5-15kts. Mon SW winds 5-15kts. Tue SW winds 5-10kts. Sun-Tue winds at BHB shift to S in the afternoon before returning to SW at overnight. && .MARINE... NEAR TERM: Gale warnings are in effect today. The warnings will likely need to be transitioned to small craft advisories on the coastal waters for a time this evening. The wind will continue to ease tonight and the seas subside, and expect that by midnight conditions will be below SCA levels even on the outer most waters. Light freezing spray this morning. SHORT TERM: Light freezing spray Sat AM. Winds/waves remains just below SCA Sat afternoon with perhaps a few gusts to 25kts over the outer waters. Winds/waves remain well below SCA through early next week. && .FIRE WEATHER... A prolonged period of dry weather is expected through the middle of next week with a significant warm-up over the weekend and into early-mid next week. The concern for today will be for a strong and gusty northwest wind with gusts to 35 mph. The strong wind will diminish rapidly this evening and become light tonight. The minimum relative humidities will drop to near 30 percent in areas along and near the coast in strong offshore flow where there is little/no snow. Fine fuels will begin to dry out in snow free areas early next week with mild and longer early spring days and lots of sunshine. Minimum relative humidities inland from the coast will drop to 30 to 40 percent in the afternoon, but higher near the coast with developing sea breeze fronts. && .HYDROLOGY... A significant warming trend is expected this weekend and into early next week with well above average temperatures. There is the potential that highs could reach into the 60s early to mid next week, especially inland areas south of Baxter State Park, with 50s to the north. Can not rule out that on one day early next week that highs top 60 degrees even across the northern sections of the HSA. Breakup is likely on southern river basins such as the Penobscot and Piscataquis, and by mid-week ice movement is possible on northern rivers, especially so on the Aroostook River. Given a SWE of 5.5-6.8" in Aroostook County there is the potential for a lot of water to enter the rivers and an increasing threat for ice movement and jams by the middle part of next week. At least initially the melting will go to ripen the snow pack, but eventually after a few days there will be more water flowing out of the snow pack. The positives, a dry pattern is expected with low dew points and no additional QPF is expected from rain. Also, at least at this point it looks like lows get cool enough at night to slow the melt, however, should there be a night when clouds move across the region it could cause a more pronounced melt. The wind also looks to be fairly light which will also be another limiting factor. It does look likely now that there will be a cool down later in the week that would slow the thaw. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Gale Warning until 8 PM EDT this evening for ANZ050>052. && Near Term...AStrauser/CB Short Term...Sinko Long Term...Sinko Aviation...AStrauser/CB/Sinko Marine...AStrauser/CB/Sinko Fire Weather...CB Hydrology...CB
Hazardous weather outlook, Mar 19, 3:17 AM EDT, 11 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 317 AM EDT Fri Mar 19 2021 MEZ001>006-010-011-015>017-029>032-200730- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 317 AM EDT Fri Mar 19 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A significant warming trend is expected this weekend and into next week with well above average temperatures. Breakup is likely on southern river basins such as the Penobscot and Piscataquis by early next week, with ice movement and breakup possible on northern rivers by mid week. Please continue to monitor the latest forecasts from the National Weather Service. Dry weather could potentially lead to fire weather concerns by early next week across southern portions of the forecast area that lack any snow cover. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-200730- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 317 AM EDT Fri Mar 19 2021 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CB
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.